Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 6, 2007, 10:44 AM CST for 12 counties in Kansas. It took effect at Mar 6, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2007, 10:44 AM CST (16:44 UTC)
- In effect from
- Mar 6, 2007, 12:00 PM CST
- Expired
- Mar 6, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 126 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 061644 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1044 AM CST TUE MAR 6 2007 ...RED FLAG WARNING ISSUED... .VERY DRY AIR WILL MOVE INTO THE FIRE DISTRICTS MAINLY ALONG AND EAST OF INTERSTATE 35 AHEAD OF A COLD FRONT THIS AFTERNOON. WINDS WILL ALSO INCREASE THIS AFTERNOON. AS A RESULT...DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST THIS AFTERNOON AND EVENING. KSZ053-069>072-093>096-098>100-070000- /O.NEW.KICT.FW.W.0001.070306T1800Z-070307T0000Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- 1044 AM CST TUE MAR 6 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING IS FOR AREAS NEAR AND EAST OF INTERSTATE 35. VERY LOW RELATIVE HUMIDITIES WILL COMBINE WITH SOUTHERLY WINDS OF 20 MPH GUSTING TO 25 MPH TO PRODUCE DANGEROUS CONDITIONS FOR THE SPREADING OF FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KRC
1 follow-up statement
000 WWUS83 KICT 062355 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 555 PM CST TUE MAR 6 2007 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE... KSZ053-069>072-093>096-098>100-070100- /O.EXP.KICT.FW.W.0001.000000T0000Z-070307T0000Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- 555 PM CST TUE MAR 6 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. .WINDS WILL CONTINUE TO DECREASE BELOW WARNING CRITERIA AND TEMPERATURES WILL CONTINUE TO DROP OFF RESULTING IN HIGHER HUMIDITY VALUES. ALL THIS WILL RESULT IN IMPROVED FIRE WEATHER CONDITIONS THIS EVENING AND TONIGHT. $$ CDB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 6, 7:04 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 6, 7:04 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 704 AM CST TUE MAR 6 2007 .UPDATE... UPDATED THE FORECAST TO INCLUDE DENSE FOG WORDING FOR A FEW HOURS THIS MORNING ACROSS PORTIONS OF CENTRAL KS. THE FOG/LOW CLOUDS SHOULD DISSIPATE BY 9-10 AM...AS BOUNDARY LAYER FLOW TURNS MORE SOUTHERLY. ADK && .AVIATION... FOG/LOW CIGS DID END UP MATERIALIZING AFTER ALL ACROSS CENTRAL KS. LATEST MODEL GUIDANCE AND SATELLITE IMAGERY INDICATES THE FOG/LOW CIGS WILL LIKELY DISSIPATE AROUND 9 AM...AS BOUNDARY LAYER FLOW TURNS MORE SOUTHERLY. ONLY THE RUSSELL AIRPORT AND POSSIBLY THE GREAT BEND AIRPORT IS EXPECTED TO BE IMPACTED. ADK && .PREV DISCUSSION... /ISSUED 314 AM CST TUE MAR 6 2007/ DISCUSSION... TODAY-WEDNESDAY: MAIN CONCERNS THIS PERIOD ARE FIRE WEATHER TODAY AND TEMPERATURES. MODIFIED POLAR FRONT AS OF 08Z EXTENDS ALONG THE KS/OK BORDER. FRONT APPEARS VERY SHALLOW ACCORDING TO 500 METER AGL REGIONAL WIND PROFILERS. NAM-WRF/GFS SUGGEST THIS FRONT WILL MIX NORTHWARD INTO CENTRAL/NORTHEASTERN KS THIS AFTERNOON AHEAD OF NEXT SHORTWAVE TROF DROPPING OUT OF SOUTH CENTRAL CANADA. THIS SEEMS REASONABLE GIVEN SHALLOW NATURE OF FRONT. HIGHS TRICKY UP IN OUR NORTHWESTERN-MOST COUNTIES AND SHOOTING FOR UPPER 50S/AROUND 60 THERE. ELSEWHERE SOUTH OF BOUNDARY THIS PM...SOUNDINGS SHOW WELL-MIXED FROM SURFACE TO 850 MB. HIGHS UPPER 60S/LOW 70S LOOK ON TARGET. SOUTH-SOUTHWEST WINDS WILL BE A BIT STRONGER THAN YESTERDAY AT 15-20 MPH AND WITH RELATIVE HUMIDITIES OF 20-25%...FIRE DANGER LOOKS ELEVATED BUT IT LOOKS LIKE WELL FALL SHORT OF RED FLAG CRITERIA ESPECIALLY SINCE OUR SOUTHWEST 6 COUNTIES DO NOT MEET DRY FUEL STATUS. AS THE AFOREMENTIONED SHORTWAVE TROF DROPS INTO THE OHIO VALLEY/GREAT LAKES...THE SAME FRONTAL BOUNDARY WILL DROP SOUTHWARD TONIGHT REACHING THE RED RIVER ON WEDNESDAY. NORTH-NORTHEASTERLY WINDS BEHIND THE FRONT WILL BRING COOLER...MORE SEASONAL AIR INTO OUR AREA FOR TONIGHT-WEDNESDAY. THURSDAY-SATURDAY: MEDIUM RANGE MODELS CONTINUE TO SHOW A FAIRLY ZONAL WEST TO EAST UPPER PATTERN OFF THE PACIFIC THROUGH THE CONUS. SEVERAL SHORTWAVES EMBEDDED IN THE FLOW WHICH COULD PROVE DIFFICULT TO TIME THIS FAR OUT. THE MOST SIGNIFICANT SHORTWAVE TROF WILL SWEEP THROUGH THE NORTHERN PLAINS THURSDAY NIGHT THROUGH FRIDAY. THIS TROF WILL ALLOW A PACIFIC COLD FRONT TO MOVE THROUGH OUR FORECAST AREA FRIDAY INTO FRIDAY EVENING. INITIAL MOISTURE TRANSPORT OCCURS NORTHWARD INTO SOUTH CENTRAL/SOUTHEAST KS THURSDAY NIGHT WHICH COULD SUPPORT SOME ELEVATED CONVECTION GIVEN DIFFLUENT FLOW ALOFT. THEN AS THE COLD FRONT WORKS IT WAY ACROSS FRIDAY INTO FRIDAY EVENING...A CHANCE OF THUNDERSTORMS APPEARS REASONABLE WITH HIGHEST POP (30%) IN SOUTHEAST KS. TEMPERATURES LOOK WARMER THAN NORMAL THURSDAY INTO FRIDAY AHEAD OF FRONT...GIVEN PACIFIC NATURE TO AIRMASS. NOT MUCH COOLING INDICATED BEHIND FRONT EITHER ON GFS/ECMWF. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 35 54 33 / 0 0 0 0 HUTCHINSON 69 34 54 33 / 0 0 0 0 NEWTON 69 34 54 32 / 0 0 0 0 ELDORADO 69 34 53 32 / 0 0 0 0 WINFIELD-KWLD 70 36 56 33 / 0 0 0 0 RUSSELL 60 31 52 33 / 0 0 0 0 GREAT BEND 62 33 53 33 / 0 0 0 0 SALINA 63 32 51 32 / 0 0 0 0 MCPHERSON 67 34 53 32 / 0 0 0 0 COFFEYVILLE 70 35 55 33 / 0 0 0 0 CHANUTE 68 34 53 32 / 0 0 0 0 IOLA 67 34 53 31 / 0 0 0 0 PARSONS-KPPF 69 36 55 32 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 6, 7:10 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 710 AM CST TUE MAR 6 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 710 AM CST TUE MAR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL AFFECT PORTIONS OF CENTRAL KANSAS THIS MORNING MAINLY ACROSS RUSSELL COUNTY...WHERE VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES. THE FOG WILL DISSIPATE BY MID MORNING. RANGELAND FIRE DANGER THIS AFTERNOON IS EXPECTED TO BE HIGH IN CENTRAL KANSAS...EXTREME IN SOUTH CENTRAL KANSAS...AND VERY HIGH IN SOUTHEASTERN KANSAS. AVOID OUTDOOR BURNING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WHERE FIRE WILL HAVE THE POTENTIAL TO BECOME LARGE...AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROM THURSDAY NIGHT THROUGH FRIDAY EVENING...THERE IS A CHANCE OF THUNDERSTORMS MAINLY IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS. IT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/ADK
Nearby
Red Flag Warnings in Kansas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.